Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS Milwaukee, WI

June 12, 20134 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 12, 2013, 4:59 PM CDT for 4 counties in Wisconsin. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 4:59 PM CDT (21:59 UTC)
Expired
Jun 12, 2013, 5:45 PM CDT
In force
46 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 97 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:00 PM CDTTSTM WND DMG5 Wsw Portage, WILOTS OF TREES DOWN CENTRAL PART OF COUNTY FROM WISCONSIN RIVER EAST ACROSS THE COUNTY. STREET FLOODING IN PORTAGE AND PARDEEVILLE.
Jun 12, 5:08 PM CDTTSTM WND DMG5 Sw Portage, WILOTS OF TREES DOWN IN A 15-MILE WIDE SWATH FROM 5SW PORTAGE AT 508 PM SOUTHEAST TO COLUMBUS BY 600 PM. DAMAGE WAS SCATTERED WITHIN SWATH. AT LEAST 100 TREES DOWN AS WELL AS MANY POWER-LINES. IN DEKORRA TOWNSHIP 1 HOME FLATTENED BY TOPPLED TREE...AND 2 OTHERS D
Jun 12, 5:11 PM CDTTSTM WND GST 6012 Ssw Portage, WIESTIMATED 60 MPH WIND GUSTS AND 2 INCH DIAMETER TREE LIMBS DOWN AT LAKE WISCONSIN. TIME ESTIMATED FROM RADAR.
Jun 12, 5:19 PM CDTTSTM WND GST 71Pardeeville, WI
Jun 12, 5:25 PM CDTTSTM WND DMG8 Se Portage, WI1.5 FOOT DIAMETER TREE DOWN IN THE CALEDONIA TOWNSHIP
Jun 12, 5:31 PM CDTTSTM WND GST 651 W Rio, WIESTIMATED 65-70 MPH WIND GUST. 3 FOOT DIAMETER TREE DOWN AND POWER OUTAGE. DIME SIZED HAIL.
Jun 12, 5:31 PM CDTHAIL 0.751 W Rio, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:49 PM CDTTornado Watch PDSSPC9 hr
Jun 12, 4:00 PM CDTSevere Thunderstorm Watch PDSSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS53 KMKX 122159
SVRMKX
WIC021-047-077-111-122245-
/O.NEW.KMKX.SV.W.0035.130612T2159Z-130612T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  EAST CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 457 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 5 MILES NORTHWEST OF PORTAGE TO DEVILS LAKE
  STATE PARK...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PORTAGE AND LAKE WISCONSIN AROUND 510 PM CDT.
  I90/94 WI RIVER BRIDGE AROUND 515 PM CDT.
  POYNETTE AND PARDEEVILLE AROUND 525 PM CDT.
  RIO AROUND 540 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OKEE...HARMONY GROVE...INTERSTATE 90/94 INTERCHANGE...ARLINGTON...
WYOCENA AND DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4331 8931 4333 8968 4339 8983 4365 8962
      4365 8960 4369 8959 4369 8902
TIME...MOT...LOC 2159Z 270DEG 27KT 4360 8953 4343 8967

HAIL...1.00IN
WIND...60MPH

$$

WOOD
3 follow-up statements
187 
WWUS53 KMKX 122210
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 PM CDT WED JUN 12 2013

WIC021-047-077-111-122245-
/O.CON.KMKX.SV.W.0035.000000T0000Z-130612T2245Z/
COLUMBIA WI-GREEN LAKE WI-MARQUETTE WI-SAUK WI-
510 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SAUK...SOUTH CENTRAL MARQUETTE...SOUTHWESTERN GREEN LAKE AND COLUMBIA
COUNTIES UNTIL 545 PM CDT...

AT 506 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM PORTAGE TO I90/94 WI RIVER BRIDGE TO PRAIRIE DU
SAC...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE WISCONSIN AROUND 515 PM CDT.
  PARDEEVILLE AROUND 520 PM CDT.
  POYNETTE AROUND 525 PM CDT.
  RIO AROUND 535 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE OKEE...HARMONY GROVE...
WYOCENA...DALTON AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4369 8951 4369 8902 4331 8931 4333 8968
      4338 8979
TIME...MOT...LOC 2210Z 266DEG 30KT 4362 8942 4349 8945
          4335 8964

HAIL...1.00IN
WIND...60MPH

$$

MEB
232 
WWUS53 KMKX 122219
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT WED JUN 12 2013

WIC021-047-077-111-122245-
/O.CON.KMKX.SV.W.0035.000000T0000Z-130612T2245Z/
COLUMBIA WI-GREEN LAKE WI-MARQUETTE WI-SAUK WI-
519 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SAUK...SOUTH CENTRAL MARQUETTE...SOUTHWESTERN GREEN LAKE AND COLUMBIA
COUNTIES UNTIL 545 PM CDT...

AT 516 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF PORTAGE TO 5 MILES SOUTHWEST
OF PARDEEVILLE TO LAKE WISCONSIN...AND MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POYNETTE AND PARDEEVILLE AROUND 525 PM CDT.
  RIO AROUND 535 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DALTON AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4369 8944 4369 8902 4331 8931 4333 8968
      4335 8972
TIME...MOT...LOC 2219Z 266DEG 30KT 4362 8936 4349 8935
          4335 8954

HAIL...1.75IN
WIND...60MPH

$$

MEB
687 
WWUS53 KMKX 122228
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT WED JUN 12 2013

WIC111-122238-
/O.CAN.KMKX.SV.W.0035.000000T0000Z-130612T2245Z/
SAUK WI-
528 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAUK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4333 8962 4367 8940 4369 8902 4331 8931
TIME...MOT...LOC 2228Z 266DEG 30KT 4362 8926 4349 8925
          4331 8941

$$

WIC021-047-077-122245-
/O.CON.KMKX.SV.W.0035.000000T0000Z-130612T2245Z/
COLUMBIA WI-GREEN LAKE WI-MARQUETTE WI-
528 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MARQUETTE...SOUTHWESTERN GREEN LAKE AND CENTRAL COLUMBIA COUNTIES
UNTIL 545 PM CDT...

AT 525 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF PARDEEVILLE TO PARDEEVILLE TO
LODI...AND MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
COLUMBIA...SOUTH CENTRAL MARQUETTE AND SOUTHWESTERN GREEN LAKE
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4333 8962 4367 8940 4369 8902 4331 8931
TIME...MOT...LOC 2228Z 266DEG 30KT 4362 8926 4349 8925
          4331 8941

HAIL...1.50IN
WIND...60MPH

$$

MEB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 12, 3:35 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT WED JUN 12 2013

.VERY SHORT TERM...TONIGHT AND THURSDAY.

HAVE SEEN QUITE A BIT OF CONVECTIVE DEVELOPMENT OVER THE LAST
HOUR...AND EXPECTING THIS TREND TO CONTINUE THROUGH LATE AFTERNOON.
STILL CONCERNED ABOUT THE POTENTIAL FOR SEVERE WEATHER...WITH LATEST
SEVERE WEATHER PARAMETERS INDICATING THE BEST CHANCE WILL BE MAINLY
SOUTHWEST OF A WISCONSIN DELLS TO BURLINGTON LINE. A TORNADO WATCH
IS THUS IN EFFECT FOR SOUTHWEST PORTIONS OF THE FORECAST AREA.

A MORE STABLE AIRMASS FARTHER NORTHEAST...PARTICULARLY DUE TO WINDS
OFF OF LAKE MICHIGAN...WILL LIKELY DAMPEN THE SEVERE THREAT. THERE
IS A DECENT AMOUNT OF ELEVATED INSTABILITY TOWARD THE NORTHWEST
THOUGH...WITH ABOUT 50-60 KNOTS OF 0-6 KM BULK SHEAR. STRONG TO
SEVERE STORMS ARE THUS NOT OUT OF THE QUESTION ELSEWHERE ACROSS THE
FORECAST AREA. PLENTY OF MOISTURE TO WORK WITH AS WELL ACROSS THE
AREA...WITH PRECIPITABLE WATER VALUES PUSHING 2 INCHES. THIS COULD
RESULT IN PRETTY HEAVY RAINFALL FOR SOME LOCATIONS.

SHOWERS AND STORMS SHOULD WIND DOWN BY LATE EVENING...WITH PLEASANT
WEATHER EXPECTED UNDER HIGH PRESSURE THURSDAY.

.SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

LARGE AREA OF RIDGING WILL AFFECT SOUTHERN WI THURSDAY NIGHT INTO
FRIDAY WITH QUIET CONDITIONS AND COOLER TEMPERATURES BY THE LAKE DUE
TO ONSHORE BREEZES.  MID-LEVEL RIDGING FLATTENS FRIDAY NIGHT AND
EARLY SATURDAY AS WEAKENING SHORT WAVE MOVES ACROSS THE NORTHERN
PLAINS INTO THE UPPER MIDWEST.  NAM MOST AGGRESSIVE WITH EWD
MOVEMENT OF SHORT WAVE FRIDAY NIGHT WHILE GFS AND ECMWF A BIT
SLOWER.  WILL AVOID NAM SOLUTION AT THIS POINT BUT BUMP UP POPS TO
LIKELY IN WRN CWA AS OTHER SHORT TERM GUIDANCE IN AGREEMENT IN
CARRYING DEEPER MOISTURE AND WEAK LOW LEVEL JET ACROSS ERN IOWA INTO
SOUTHWEST WI BY 12Z SAT.  WEAKENING MCS LIKELY TO AFFECT CWA
SATURDAY MRNG WITH LINGERING CHANCE FOR CONVECTION INTO THE AFTN.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.

UPPER LOW WILL BE MEANDERING ACROSS UPPER MIDWEST EARLY IN THE
PERIOD SO NEED TO INCLUDE SMALL POPS INTO MONDAY.  BEST CHANCE
SHOULD BE SUN NIGHT INTO MONDAY WHEN REMAINS OF UPPER LOW MOVE
THROUGH WRN GTLAKES.  HIGH PRESSURE THEN BUILDS IN EARLY NEXT WEEK.
LAST SEVERAL MEDIUM RANGE RUNS INDICATE RIDGING WILL BE MORE
PRONOUNCED ON TUESDAY AND WEDNESDAY...RETARDING EWD MOVEMENT OF
WESTERN CONUS TROUGH AND ASSOCIATED SHORT WAVES.

&&

.AVIATION /00Z TAFS/...STARTING TO SEE A GOOD AMOUNT OF CONVECTIVE
DEVELOPMENT IN THE AREA AND STILL EXPECTING WIDESPREAD SHOWERS THIS
AFTERNOON AND EVENING...WITH A THREAT FOR SEVERE STORMS. THE BEST
CHANCE FOR SEVERE WEATHER LOOKS TO BE FOR AREAS SOUTHWEST OF
MADISON...BUT THINK THERE IS STILL ENOUGH ELEVATED INSTABILITY AND
SHEAR FOR POTENTIAL STRONG TO SEVERE STORMS ACROSS SOUTHERN
WISCONSIN. CONVECTION SHOULD WIND DOWN BY LATE EVENING...WITH DRY
WEATHER EXPECTED OVERNIGHT AND TOMORROW AS HIGH PRESSURE MOVES IN.

PREVAILING VFR EXPECTED INTO LATE AFTERNOON...WITH LOWER VSBYS
POSSIBLE IN MODERATE TO HEAVY RAINFALL LATER TODAY. COULD SEE
BRIEFLY LOWER CIGS BEHIND EXITING LOW PRESSURE THIS EVENING...BUT
SHOULD SEE A RETURN TO VFR OVERNIGHT AS DRIER AIR MOVES IN.

&&

.MARINE....NORTH WINDS ON THE BACK SIDE OF DEPARTING LOW PRESSURE
WILL BECOME GUSTY LATE THIS EVENING. WINDS WILL EVENTUALLY EASE A BIT
BY MID MORNING THURSDAY. ADDITIONALLY..THE PERSISTENT ALONG SHORE
FETCH WILL LIKELY BUILD SOME HIGHER WAVES. A SMALL CRAFT ADVISORY
HAS THUS BEEN ISSUED FROM NORTH POINT LIGHT SOUTHWARD EFFECTIVE
MIDNIGHT TONIGHT TO MID MORNING THURSDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVY LMZ645-646 FROM 05Z/13 TO 14Z/13.

&&

.CONFIDENCE...
TONIGHT AND THURSDAY...MEDIUM TO HIGH.
THURSDAY NIGHT AND FRIDAY...HIGH.
FRIDAY NIGHT AND SATURDAY...LOW TO MEDIUM.
SATURDAY NIGHT THROUGH MONDAY...LOW TO MEDIUM.
MONDAY NIGHT THROUGH WEDNESDAY...MEDIUM TO HIGH.

VERY SHORT TERM AND AVIATION/MARINE...DDV
SHORT TERM/LONG TERM...MBK
Hazardous weather outlook, Jun 12, 2:29 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT WED JUN 12 2013

WIZ046-047-051-052-056>060-062>072-131845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
229 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS.

THE MAIN CONCERN IS FOR DAMAGING WINDS AND LARGE HAIL. THERE IS A
CHANCE FOR TORNADOES...ESPECIALLY NEAR THE ILLINOIS BORDER.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA ISSUED A TORNADO
WATCH UNTIL 9 PM FOR THE AREA ROUGHLY SOUTH OF A LINE FROM BARABOO
TO MADISON TO JEFFERSON TO LAKE GENEVA. THIS TORNADO WATCH HAS BEEN
DESIGNATED AS A PARTICULARLY DANGEROUS SITUATION BY THE STORM
PREDICTION CENTER.

HEAVY RAINFALL CAUSING PONDING OF WATER AND MINOR STREET FLOODING IS
ALSO EXPECTED DUE TO THE POSSIBILITY OF 1 TO 2 INCHES OF RAIN WITH
THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND AND INTO
MONDAY AS LOW PRESSURE MOVES ACROSS SOUTH CENTRAL CANADA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR ACTIVATION THIS AFTERNOON AND EVENING.

LMZ643>646-131845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
229 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING AS
LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS. THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS SOUTH OF WIND POINT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS FROM PORT WASHINGTON SOUTH TO WIND
POINT. THE MAIN CONCERN IS FOR DAMAGING WINDS AND LARGE HAIL.

WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA TONIGHT DUE TO BRISK
NORTHEAST WINDS AND INCREASING WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTH WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA INTO
THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND AND INTO
MONDAY AS LOW PRESSURE MOVES ACROSS SOUTH CENTRAL CANADA.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Jun 12, 3:02 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT WED JUN 12 2013

WIZ046-047-051-057-058-122100-
COLUMBIA-DODGE-FOND DU LAC-GREEN LAKE-MARQUETTE-
302 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORMS MOVING INTO MARQUETTE...GREEN LAKE AND
WESTERN FOND DU LAC COUNTIES...

AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES WEST OF
BERLIN TO 27 MILES SOUTHWEST OF RIPON...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WESTFIELD AND MONTELLO BY 320 PM CDT...
  MARKESAN BY 325 PM CDT...
  PRINCETON BY 335 PM CDT...
  GREEN LAKE AND BRANDON BY 340 PM CDT...
  RIPON BY 345 PM CDT...
  ROSENDALE BY 355 PM CDT...
  BERLIN BY 400 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:08 PM CDTSmall Craft AdvisoryMKX24 hr
Jun 12, 4:21 PM CDTAreal Flood AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 5 more4 hr
Jun 12, 4:44 PM CDTTornado WarningMKXIowa46 min
Jun 12, 5:30 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Fond du Lac, Green Lake60 min
Jun 12, 5:56 PM CDTAreal Flood AdvisoryMKXDane, Green, Jefferson, Kenosha, Lafayette, Milwaukee and 6 more3 hr
Jun 12, 6:02 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Green, Jefferson, Rock and 3 more58 min
Jun 12, 6:07 PM CDTSevere Thunderstorm WarningMKXWalworth38 min
Jun 12, 6:52 PM CDTSpecial Marine WarningMKX113 min
Jun 12, 6:52 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 4 more53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.